MAUDE Adverse Event Report: CORDIS CORPORATION CATH TEMPO 4F VER 135 DEGREE 100CM; CATHETER, INTRAVASCULAR, DIAGNOSTIC

CORDIS CORPORATION CATH TEMPO 4F VER 135 DEGREE 100CM; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Model Number 451414H0
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/20/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the physician was ready to perform the angiographic interventional procedure and inspect the 4f 100cm vertebral (ver) 135 degree tempo catheter, it was found that the middle of the catheter was fractured upon removal of the packaging.Therefore, the physician used another product to complete the procedure.There was no reported patient injury.The device was stored as per labelling.The device was stored in the cath lab according to the instructions for use (ifu).The device was prepped per the ifu.There was no difficulty experienced in prepping the device.The target lesion was the right femoral artery.The lesion was not calcified and there was no vessel tortuosity.There was no stenosis and the device was not being used for a chronic total occlusion (cto).The device was not fractured into separate pieces.The device was not returned for analysis as it was discarded.A product history record (phr) review of lot 17884831 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.Based on the information provided, it is not possible to draw a clinical conclusion between the device and the reported event.Without the return of the device for analysis, the reported customer event ¿catheter (body/shaft) - cracked - during prep¿ could not be confirmed and the exact root cause could not be determined.Storage/handling factors may have contributed to the reported event.Per the ifu, which is not intended as a mitigation of risk, ¿store in a cool, dark, dry place.Do not use if package is open or damaged.Do not resterilize.Exposure to temperatures above 54oc (130of) may damage the catheter.Exercise care when removing guidewires from multiple-curve catheters.To prevent kinking of 5f (1.65 mm) and smaller angiographic catheters; straighten the pigtail catheter tip only with a diagnostic guidewire or, if applicable, with a tip straightener.Do not straighten by hand.Treat all 4f catheters and smaller french sizes with ultimate care.The performance of these products may be impaired if not properly and cautiously handled during unpacking and preparation.¿ users are trained to inspect for kinks and bends, or other signs of damage prior to and during use.Any product with damage is not to be used.Neither the phr review nor the information available suggests that the event could be related to the manufacturing process of the unit.Therefore, no corrective or preventive actions will be taken at this time.
 
Event or Problem Description
As the physician was ready to perform the angiographic interventional procedure and inspect the 4f 100cm vertebral (ver) 135 degree tempo catheter, it was found that the middle of the catheter was fractured upon removal of the packaging.Therefore, the physician used another product to complete the procedure.There was no reported patient injury.The device was stored as per labelling.The device was stored in the cath lab according to the instructions for use (ifu).The device was prepped per the ifu.There was no difficulty experienced in prepping the device.The target lesion was the right femoral artery.The lesion was not calcified and there was no vessel tortuosity.There was no stenosis and the device was not being used for a chronic total occlusion (cto).The device was not fractured into separate pieces.The device will not be returned for analysis as it was discarded.

Brand Name
CATH TEMPO 4F VER 135 DEGREE 100CM
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60th ave
miami lakes FL 33014
MDR Report Key10138799
Report Number9616099-2020-03729
Device Sequence Number2116050
Product Code DQO
UDI-Device Identifier10705032007856
UDI-Public10705032007856
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K973401
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2022
Device Model Number451414H0
Device Catalogue Number451414H0
Device Lot Number17884831
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/22/2020
Initial Report FDA Received Date06/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age74 YR
Patient Weight65